(0)
0 Items £0.00

Bleeding after dilator 3 years later

5 posts / 0 new
Last post
starlight22
Bleeding after dilator 3 years later

Hi everyone 

So I used dilator and had bleeding straight after. Not a lot. I know this is common but I have not had bleeding after dilator since the beginning of use (3 years ago). It was also very uncomfortable using the dilator, felt like it was pulling.

I haven't used my dilator for about 2 weeks which is one of the longest times I have gone without using it so thinking that may be accounting for it. 

Any thoughts? 

I am so sick of this and it's only been 3 years. I'm only 33 so I have a long time to go with these wretched things (single). Sorry. End moan. 

hugs and positive vibes to all. 

Jazza
Jazza's picture

Hi

I had a bit of spontaneous vaginal bleeding about a year ago - very scarey.  I contacted my clinical nurse specialist who arranged an urgent appointment with the oncologist.  It seems that radiotherapy can cause the formation of so called neo blood vessels which are fragile and bleed easily.  So I think that could be one possible explanation for your bleeding.  Even so it's best to let your medical team know.

I always remember a sardonic comment someone made at one of Jo's meet ups: 'it's the gift that keeps on giving'...........

x

  • Feb 04:  (age 47y) Smear test normal
  • Stopped going for smears!
  • Summer 16: persistent watery yellow vaginal discharge
  • Dec 16: post menopausal vaginal bleed
  • Jan 17: Hysteroscopy under GA for ?fibroids - abnormal cervix observed -multiple biopsies taken, 1B1  squamous  cell cc diagnosed - confirmed by MRI/PET scans
  • Feb 17: pelvic lymphadenectomy - nodes negative, Da Vinci radical hysterectomy- close anterior margin/LVSI/PNI, restaged to 2A
  • Apr/May 17: 6x chemo, 25x external radio, 2x brachy
  • May 20:  NED.  Various side effects notably hypotonic bladder since hysterectomy - ongoing ISC, unilateral lymphoedema lower abdo/groin/leg/ankle/foot
starlight22

Hi Jazza

thank you so much for your response.

yes I've had some bleeding in the past but not for a long time. Also this happened on Monday, it's now Thursday and I am still spotting when I go to the toilet but I can't tell if it is from vaginal or bladder. I have frequent bladder bleeding (all fine there has been checked out, just have radiation cystitis). 
I know I just need to do the dilator again to see if the blood is still coming from there and how bad it is. Guess I am just scared to do it but I will tomorrow (just finished my working week so giving myself the night off). 
I am due for a check up next month but I will let my medical team know so I can get in earlier. 
Hope you're doing ok xx

Petesdragon
Petesdragon's picture

Definitely get checked out. It's almost certainly vaginal atrophy but there is  a tiny chance it's a recurrence. In the unlikely event that it is a recurrence the chances of it being cured are very good as there has been a good time lapse which is a positive prognostic factor. However it's important not to delay, partly to give yourself the best chance if it is a recurrence, but mainly because it probably isn't and it will put your mind at rest.

Karen x

    • Stage 3 Glassy cell adenocarcinoma  1997 (negative smear tests).

Treated with Wertheim's hysterectomy, chemorads.

October 2017- new squamous cell vaginal tumour diagnosed,  probably radiation-induced. 

Total pelvic exenteration on 19th December 2017. 

March 18 Post-op CT scan shows healthy kidneys and successful urostomy and colostomy. No evidence of recurrence. Discharged by urology and colorectal surgeons. 2 down and 2 to go!

June 2018. CT scan shows 2 new pulmonary nodules.  

CT Scan Jan 2019. Nodules gone. No evidence of disease. 

ladyfarmer
ladyfarmer's picture

I am over 8 yrs after treatments of external and HDR Brachytherapy plus Cisplastin chemo for 2 B cervical cancer + one laser surgery to remove damaged tissues from radiation that was showing as dysplasia and I can tell you - if you skip dilating at least every other day, you WILL BLEED and it will be more uncomfortable. If I stopped dilating for 2 wks I have no doubt it would probably close up. I am now facing a different issue that I have a question on the forum about that has SOME to do with not dilating as often as regular, but at 63 yrs old, now with a lot less sexual activity, I have noticed that my vagina seems to have narrowed and shortened, and there is an irritated area on one side wall (internal) that burns when I dilate. It doesn't feel like when I had the cancer tumor but has become very uncomfortable with the stretching feeling and the irritated spot. Reminds me of a raw spot of a scrape. In any case, I am only 6 mos out from a normal exam and PAP (that always reads normal with radiation damage and vaginal atrophy but no cancer or HPV). However, even after over 8 yrs, any chg is worrisome. I have read about scar tissue developing, tissues hardening and losing elasticity causing skin damage, etc; all likely causing what I am feeling now, but I've learned over the years to ASK because someone is likely dealing with the same thing. HOWEVER, your bleeding is almost certainly due to skipping regular dilation and then starting again. I only get a pinkish discharge when I dilate or have sex, even though after the laser surgery the doctor said I would have bleeding with sex and dilation from then on because I no loner had any mucosa. Even with this new thing going on, I still only have very slight pink however the burning irritated spot and stretching is new. So, it never really ends but there is usually an explanation. :o)

More Information

Moving forward from a cancer diagnosis